Hail, Reeves
- When
- June 19, 5:30 PM CST
- Where
- Reeves County, 8 mi NE of Balmorhea
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.067, -103.633
Quarter size hail was reported five miles north of Interstate 10 along Texas Route 17.
Isolated severe thunderstorms affected parts of west Texas during the afternoon and evening of the 19th. Large hail up to the size of quarters and severe thunderstorm wind gusts accompanied these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Isolated severe thunderstorms affected parts of west Texas during the afternoon and evening of the 19th. Large hail up to the size of quarters and severe thunderstorm wind gusts accompanied these storms. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 1:23 PM CST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT SUN JUN 19 2005 .SHORT TERM... WIDELY SCATTERED THUNDERSTORMS OVER THE DAVIS MOUNTAINS AND MARFA PLATEAU ARE ONGOING AS OF 19/19Z. THIS ACTIVITY IS DEVELOPING WEST OF THE DRYLINE WITH DEW POINTS ACROSS THE MENTIONED REGION IN THE LOWER 40S F. MODEL FORECAST SOUNDINGS DEPICT ADEQUATE MOISTURE FOR CONTINUED THUNDERSTORM DEVELOPMENT AT OR ABOVE 600MB WITH A DRY SUB-CLOUD LAYER. CAPES WILL REMAIN LOW AND WE EXPECT RELATIVELY SHALLOW CONVECTION IN THIS ENVIRONMENT. THIS ACTIVITY IS EXPECTED TO CONTINUE AND GRADUALLY EXPAND IN COVERAGE THROUGH THE EVENING AS SOUTHEASTERLY WINDS BRING AN INCREASE IN LOW-LEVEL MOISTURE. 0-6KM SHEAR WILL BE POOR ACROSS THE REGION...BUT MID-LEVEL LAPSE RATES WILL BE STEEP (8-9C/KM). GIVEN THE HIGH-BASED NATURE OF THESE STORMS...A FEW WILL BE CAPABLE OF PRODUCING SEVERE WIND GUSTS AND POSSIBLY SEVERE HAIL. WE WILL MENTION THIS IN THE UPCOMING HWO. SOME MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINT GRIDS...WITH THE REMAINDER OF THE GRIDS IN GOOD SHAPE. .LONG TERM... SLIGHTLY ABOVE NORMAL TEMPERATURES AND ISOLATED CONVECTION /MAINLY OVER THE MOUNTAINS/ WILL REMAIN THE PRIMARY WEATHER CONCERNS THROUGH THE LONG TERM PORTION OF TODAY/S FORECAST. ONLY MINOR CHANGES WERE MADE TO THE GRIDS/FORECAST INCLUDING ADJUSTMENTS TO ORIENTATION/ TIMING OF POPS/CLOUDS AND TWEAKS TO DEWPOINT FORECASTS. THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY OVER THE SOUTHERN PLAINS WILL PERSIST THROUGH THE FORECAST PERIOD. WITH THE AREA BENEATH NORTHEASTERLY/EASTERLY MID LEVEL FLOW...OCCASIONAL MINOR SHORTWAVE TROUGHS WILL PROPAGATE OVER THE AREA. THESE WAVES WILL COMBINE WITH LIFT GENERATED BY HEATING OF THE ELEVATED/MOUNTAIN SURFACES TO RESULT IN PERIODS OF AFTERNOON/EVENING STORMS. WILL ADDITIONALLY MAINTAIN THE CURRENT MENTION OF ISOLATED SHOWERS/STORMS OVER THE NORTHEAST BASIN EARLY MONDAY ALTHOUGH CONFIDENCE IN THIS SOLUTION IS LOW. THIS GIVEN MODEL PROGS THAT DEPICT ONE SUCH WAVE PROPAGATING SOUTHWEST ABOVE AMPLE LOW LEVEL MOISTURE AND GIVEN THE PRESENCE OF WEAK LOW LEVEL CONVERGENCE NOTED IN 850MB WIND FIELDS. AFTERNOON HIGH TEMPERATURES WILL GENERALLY DECREASE BY A DEGREE OR TWO EACH DAY THROUGH THE PERIOD AS THE EFFECTS OF PERSISTENT NORTHEASTERLY/EASTERLY FLOW INCREASE AND UPSLOPE/MOISTURE INCREASES. TEMPERATURES WILL REMAIN SOME 5 DEGREES ABOVE SEASONAL NORMS. MEDIUM RANGE SOLUTIONS CONTINUE TO DIFFER REGARDING THE EVOLUTION OF A WEAK MID LEVEL LOW OVER SOUTHERN TEXAS BY THE END OF THE EXTENDED. CURRENT PROGS SHOW THIS FEATURE REMAINING WELL SOUTHEAST OF THE FA AND CONFIDENCE WITH REGARDS TO ITS IMPACT ON WEST TEXAS IS LOW. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 98 72 96 / 0 10 0 0 CARLSBAD NM 69 102 68 99 / 10 10 10 0 DRYDEN TX 73 97 70 97 / 10 10 0 0 FORT STOCKTON TX 74 99 69 97 / 10 10 0 0 GUADALUPE PASS TX 70 94 66 91 / 20 10 10 0 HOBBS NM 68 102 68 98 / 10 10 10 0 MARFA TX 61 93 59 90 / 30 10 10 10 MIDLAND INTL AIRPORT TX 72 97 71 97 / 10 10 0 0 ODESSA TX 72 97 71 98 / 10 10 0 0 WINK TX 74 104 72 103 / 10 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN JUN 19 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201642- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT SUN JUN 19 2005 (130 PM MDT SUN JUN 19 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS WEST AND SOUTHWEST TEXAS...GENERALLY ALONG AND WEST OF A PECOS...MARATHON PANTHER JUNCTION LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND HAIL THE MAIN CONCERNS. IN ADDITION... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The Midland/Odessa radar (KMAF), 168 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported five miles north of Interstate 10 along Texas Route 17.
The public reported that wind gusts estimated to be 60 MPH accompanied nickel size hail in Shafter. No reports of damage were received.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456906, 5456907, 5456908.